MAUDE Adverse Event Report: ATRIUM MEDICAL CORPORATION ATRIUM ICAST COVERED STENT; PTFE COVERED STENT

ATRIUM MEDICAL CORPORATION ATRIUM ICAST COVERED STENT; PTFE COVERED STENT
Model Number 85450
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/21/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
On completion of the investigation a follow up report will be submitted.Associated files: 1219977-2017-00028.
 
Event or Problem Description
The stent advanced through the hemostatic valve of the introducer and came off the balloon as it entered a cook 6fr sheath.
 
Additional Manufacturer Narrative
Additional information: sex.Engineering investigation: the device in question was received and disinfected.The stent was no longer in place on the balloon.The stent diameter was measured and was 2.1 mm.This diameter is indicative of a properly crimped stent and matches the data of the other properly crimped devices from the same lot as indicated on the quality inspection data sheets.The returned device balloon surface was evaluated to determine if the stent was crimped properly during manufacturing, when the stent is crimped on to the folded balloon the stent frame leaves impressions of the stent frame on the surface of the balloon.The impressions indicate if the stent was properly crimped on to the balloon.The crimped stent impressions were clearly visible indicating that the stent was properly crimped during manufacturing.A full review of the catheter lot history records for the devices in question was performed.The records indicate that this lot of catheters passed atriums final lot qualification testing.This inspection requires that the catheter lot must pass the following: · ability of the stent and delivery system to be passed through the labeled introducer sheath.· ability to deploy the stent at nominal pressure (8 atm).· ability to withdraw the deflated balloon catheter back through the labeled introducer sheath · ability of the delivery system to withstand 5 inflate/deflate cycles at the rated burst pressure (12 atm) without leaks or failures.· balloon burst testing.The balloon must burst over the rated burst pressure specified on the label (12 atm).Result: all quality inspection samples passed this final inspection without any non-conformances noted during the final lot qualification testing.The introducer sheath used in the case was not returned.If the sheath had been returned it would have been inspected for kinking or damage that may have hindered the ability of the catheter to be advanced further.Conclusion: based on the details of the event and the successful lot qualification test data, atrium can find no fault with the lot of stent delivery systems in question.Clinical evaluation: there are several possibilities that can cause stent dislodgement on entry into the sheath including, but not limited: ·manipulation of the stent prior to use - if personnel at the table were unfamiliar with the device and attempted to hand crimp or manipulate the product in any way prior to use it could interrupt the integrity of the stent.·overuse of the sheath causing failure of the hemostatic valve - if other devices were passed through the sheath prior to the stent it is possible that the valve lost integrity and failed for that reason.·a hemostatic valve that is too tight.- if the sheath was inserted without the use of the enclosed obturator the hemostatic valve was potentially too tight for a first pass with the stent.The instructions for use state that, "special care must be taken not to handle or in any way disrupt the placement of the icast stent on the balloon.This is most important during catheter removal from packaging, placement over the wire guide and advancement through the introducer device.".

Brand Name
ATRIUM ICAST COVERED STENT
Common Device Name
PTFE COVERED STENT
Manufacturer (Section D)
ATRIUM MEDICAL CORPORATION
5 wentworth drive
hudson NH 03051
MDR Report Key6361150
Report Number1219977-2017-00027
Device Sequence Number10991255
Product Code JCT
UDI-Device Identifier00650862854503
UDI-Public00650862854503
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K050814
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 02/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date01/31/2018
Device Model Number85450
Device Catalogue Number85450
Device Lot Number221073
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/06/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/22/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/27/2017
Supplement Report FDA Received Date04/04/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COOK SHEATH 6 FR
Outcome Attributed to Adverse Event Required Intervention;